The approximate and exact solutions of the space- and time-fractional Burgers equations with initial conditions by variational iteration method. (English) Zbl 1146.35304

Summary: A scheme is developed to study numerical solution of the space- and time-fractional Burgers equations with initial conditions by the variational iteration method. The exact and numerical solutions obtained by the variational iteration method are compared with that obtained by Adomian decomposition method. The results show that the variational iteration method is much easier, more convenient, and more stable and efficient than Adomian decomposition method. Numerical solutions are calculated for the fractional Burgers equation to show the nature of solution as the fractional derivative parameter is changed.


35A35 Theoretical approximation in context of PDEs
35S10 Initial value problems for PDEs with pseudodifferential operators
26A33 Fractional derivatives and integrals
Full Text: DOI


[1] Ablowitz, M. J.; Clarkson, P. A., Solitons: Nonlinear Evolution Equations and Inverse Scattering (1991), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0762.35001
[2] Miura, M. R., Backlund Transformation (1978), Springer-Verlag: Springer-Verlag Berlin
[3] Gu, C. H., Darboux Transformation in Solitons Theory and Geometry Applications (1999), Shangai Science Technology Press: Shangai Science Technology Press Shanghai
[4] Gardner, C. S., Method for solving the Korteweg-de Vries equation, Phys. Rev. Lett., 19, 1095 (1967) · Zbl 1061.35520
[5] Hirota, R., Exact solution of the Korteweg-de Vries equation for multiple collisions of solitons, Phys. Rev. Lett., 27, 1192 (1971) · Zbl 1168.35423
[6] Malfliet, W., Solitary wave solutions of nonlinear wave equations, Amer. J. Phys., 60, 659 (1992) · Zbl 1219.35246
[7] Inc, M.; Fan, E. G., Extended tanh-function method for finding travelling wave solutions of some nonlinear partial differential equations, Z. Naturforsch. A, 60, 7 (2005)
[8] Yan, Z.; Zhang, H. Q., New explicit and exact travelling wave solutions for a system of variant Boussinesq equations in mathematical physics, Phys. Lett. A, 252, 291 (1999) · Zbl 0938.35130
[9] Inc, M.; Evans, D. J., A study for obtaining more solitary pattern solutions of fifth-order KdV-like equations, Int. J. Comput. Math., 81, 473 (2004) · Zbl 1061.35112
[10] Wang, M. L., Exact solutions for a compound KdV-Burgers equation, Phys. Lett. A, 215, 279 (1996) · Zbl 0972.35526
[11] Yan, Z.; Zhang, H. Q., New explicit solitary wave solutions and periodic wave solutions for Whitham-Broer-Kaup equation in shallow water, Phys. Lett. A, 285, 355 (2001) · Zbl 0969.76518
[12] Fu, Z., New Jacobi elliptic function expansion and new periodic solutions of nonlinear wave equations, Phys. Lett. A, 290, 72 (2001) · Zbl 0977.35094
[13] Yan, Z., The extended Jacobian elliptic function expansion method and its application in the generalized Hirota-Satsuma coupled KdV system, Chaos Solitons Fractals, 15, 575 (2003) · Zbl 1037.35074
[14] Ray, S. S.; Bera, R. K., An approximate solutions of a nonlinear fractional differential equation by Adomian decomposition method, Appl. Math. Comput., 167, 2, 561-571 (2005) · Zbl 1082.65562
[15] Bagley, R. L.; Torvik, P. J., A theoretical basis for the application of fractional calculus to viscoelasticity, J. Rheol., 27, 201-210 (1983) · Zbl 0515.76012
[16] Bagley, R. L.; Torvik, P. J., Fractional calculus—A different approach to the analysis of viscoelastically damped structures, AIAA J., 21, 741-748 (1983) · Zbl 0514.73048
[17] Bagley, R. L.; Torvik, P. J., Fractional calculus in the transient analysis of viscoelastically damped structures, AIAA J., 23, 918-925 (1985) · Zbl 0562.73071
[18] Ichise, M.; Nagayanagi, Y.; Kojima, T., An analog simulation of non integer order transfer functions for analysis of electrode processes, J. Electron. Chem. Interf. Electrochem., 33, 253-265 (1971)
[19] Sun, H. H.; Onaral, B.; Tsao, Y., Application of positive reality princible to metal electrode linear polarization phenomena, IEEE Trans. Bimed. Eng., 31, 664-674 (1984)
[20] Sun, H. H.; Abdelvahab, A. A.; Onaral, B., Linear approximation of transfer function with a pole of fractional order, IEEE Trans. Automat. Control, 29, 441-444 (1984) · Zbl 0532.93025
[21] Mandelbrot, B., Some noises with \(1 / f\) spectrum, a bridge between direct current and white noise, IEEE Trans. Inform. Theory, 13, 289-298 (1967) · Zbl 0148.40507
[22] Hartley, T. T., Chaos in a fractional order Chua system, IEEE Trans. Circuits Syst., 42, 485-490 (1995)
[23] Mainardi, F., Fractional calculus: Some basic problem in continuum and statistical mechanics, (Carpinteri, A.; Mainardi, F., Fractals and Fractional Calculus in Continuum and Mechanics (1997), Springer: Springer New York), 291-348 · Zbl 0917.73004
[24] Rossikhin, Y. A.; Shitikova, M. V., Applications of fractional calculus to dynamic problems of linear and nonlinear hereditary mechanics of solids, Appl. Mech. Rev., 50, 15-67 (1997) · Zbl 0901.73030
[25] Magin, R. L., Fractional calculus in bioengineering, Crit. Rev. Biomed. Eng., 32, 1-104 (2004)
[26] Podlubny, I., Fractional Differential Equations (1999), Academic Press: Academic Press San Diego · Zbl 0918.34010
[28] Miller, K. S.; Ross, B., An Introduction to the Fractional Calculus and Fractional Differential Equations (1993), John Wiley and Sons: John Wiley and Sons New York · Zbl 0789.26002
[29] Oldham, K. B.; Spainer, J., The Fractional Calculus (1974), Academic Press: Academic Press New York
[30] Caputo, M., Linear model of dissipation whose \(q\) is almost frequency independent, J. Roy. Astr. Soc., 13, 529-539 (1967)
[31] Atanackovic, T. M.; Stankovic, B., On a system of differential equations with fractional derivatives arising in rod theory, J. Phys. A, 37, 1241-1250 (2004) · Zbl 1059.35011
[32] Shawagfeh, N. T., Analytical approximate solutions for nonlinear fractional differential equations, Appl. Math. Comput., 131, 517-529 (2002) · Zbl 1029.34003
[33] Daftardar-Gejji, V.; Babakhani, A., Analysis of a system of fractional differential equations, J. Math. Anal. Appl., 293, 511-522 (2004) · Zbl 1058.34002
[34] Daftardar-Gejji, V.; Babakhani, A., Adomian decomposition: A tool for solving a system of fractional differential equations, J. Math. Anal. Appl., 301, 508-518 (2005) · Zbl 1061.34003
[35] Daftardar-Gejji, V.; Babakhani, A., An iterative method for solving nonlinear functional equations, J. Math. Anal. Appl., 316, 753-763 (2006) · Zbl 1087.65055
[36] Momani, S., Non-perturbative analytical solutions of the space- and time-fractional Burgers equations, Chaos Solitons Fractals, 28, 930-937 (2006) · Zbl 1099.35118
[37] Biler, P.; Funaki, T.; Woyczynski, W. A., Fractal Burger equations, J. Differential Equations, 148, 9-46 (1998) · Zbl 0911.35100
[38] Biler, P.; Karch, G.; Woyczynski, W. A., Critical nonlinearity exponent and self-similar asyptotics for Lévy conservation laws, Ann. Henri Poincaré, 5, 613-637 (2001) · Zbl 0991.35009
[39] Mann, J. A.; Woyczynski, W. A., Growing fractal interfaces in the presence of self-similar hopping surface diffusion, Phys. A, 291, 159-183 (2001) · Zbl 0972.82078
[40] Stanescu, D.; Kim, D.; Woyczynski, W. A., Numerical study of interacting particles approximation for integro-differential equations, J. Comput. Phys., 206, 706-726 (2005) · Zbl 1070.65004
[41] He, J. H., A new approach to nonlinear partial differential equations, Commun. Nonlinear Sci. Numer. Simul., 2, 4, 230-235 (1997)
[42] He, J. H., Commun. Nonlinear Sci. Numer. Simul., 2, 4, 235-236 (1997)
[43] He, J. H., Approximate anlytical solution for seepage flow with fractional derivatives in porous media, Comput. Methods Appl. Mech. Engrg., 167, 1-2, 57-68 (1998) · Zbl 0942.76077
[44] He, J. H., Approximate solution of nonlinear differential equations with convolution product nonlinearities, Comput. Methods Appl. Mech. Engrg., 167, 1-2, 69-73 (1998) · Zbl 0932.65143
[45] He, J. H., Variational iteration method a kind of non-linear analytical technique; some examples, Internat. J. Non-Linear Mech., 34, 699-708 (1999) · Zbl 1342.34005
[46] Ganji, D. D.; Jannatabadi, M.; Mohseni, E., Application of He’s variational iteration method to nonlinear Jaulent-Miodek equations and comparing it with ADM, J. Comput. Appl. Math., 207, 35-45 (2007) · Zbl 1120.65107
[47] Tian, L.; Yin, J., Shock-peakon and shock-compacton solutions for \(K(p, q)\) equation by variational iteration method, J. Comput. Appl. Math., 207, 46-52 (2007) · Zbl 1119.65099
[48] He, J. H.; Wu, X. H., Construction of solitary solution and compacton-like solution by variational iteration method, Chaos Solitons Fractals, 29, 108-113 (2006) · Zbl 1147.35338
[49] Inc, M., Numerical simulation of KdV and mKdV equations with initial conditions by the variational iteration method, Chaos Solitons Fractals, 34, 1071-1081 (2007) · Zbl 1142.35572
[50] Inc, M., Numerical doubly-periodic solution of the \((2 + 1)\)-dimensional Boussinesq equation with initial conditions by the variational iteration method, Phys. Lett. A, 366, 20-24 (2007) · Zbl 1203.65210
[51] Inc, M., Exact and numerical solitons with compact support for nonlinear dispersive \(K(m, p)\) equations by the variational iteration method, Phys. A, 375, 447-456 (2007)
[52] Dehghan, M.; Tatari, M., The use of He’s variational iterational method for solving a Fokker-Planck equation, Phys. Scr., 74, 310-316 (2006) · Zbl 1108.82033
[53] Draganescu, G.; Cofan, N.; Rujan, D., Nonlinear vibrations of a nano sized sensor with fractional damping, J. Optoelectron. Adv. Mater., 7, 877-884 (2005)
[54] Draganescu, G., Application of a variational iteration method to linear and nonlinear viscoelastic models with fractional derivatives, J. Math. Phys., 47 (2006), Art. No. 082902 · Zbl 1112.74009
[55] Odibat, Z.; Momani, S., Application of variational iteration method to nonlinear differential equations of fractional order, Int. J. Nonlinear Sci. Numer. Simul., 7, 27-34 (2006) · Zbl 1401.65087
[56] He, J. H., Some asymptotic methods for strongly nonlinear equations, Internat. J. Modern Phys. B, 20, 1141-1199 (2006) · Zbl 1102.34039
[57] Dehghan, M.; Shakeri, F., Application of He’s variational iteration method for solving the Cauchy reaction-diffusion problem, J. Comput. Appl. Math., 214, 435-446 (2008) · Zbl 1135.65381
[58] Dehghan, M.; Shakeri, F., Approximate solution of a differential equation arising in astrophysics using the variational iteration method, New Astron., 13, 53-59 (2008)
[59] Shakeri, F.; Dehghan, M., Numerical solution of a biological population model using He’s variational iteration method, Comput. Math. Appl., 54, 1197-1209 (2007) · Zbl 1137.92033
[60] Tatari, M.; Dehghan, M., On the convergence of He’s variational iteration method, J. Comput. Appl. Math., 207, 121-128 (2007) · Zbl 1120.65112
[61] Abbasbandy, S., A new application of He’s variational iteration method for quadratic Riccati differential equation by using Adomian’s polynomials, J. Comput. Appl. Math., 207, 59-63 (2007) · Zbl 1120.65083
[62] Abassy, T. A.; El-Tawil, M. A.; El Zoheiry, H., Solving nonlinear partial differential equations using the modified variational iteration Padé technique, J. Comput. Appl. Math., 207, 73-91 (2007) · Zbl 1119.65095
[63] Inokvti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in nonlinear mathematical physics, (Nemat-Nasser, S., Variational Method in the Mechanics of Solids (1978), Pergamon Press: Pergamon Press Oxford)
[64] He, J. H., Generalized Variational Principles in Fluids (2003), Science and Culture Publishing House of China, (in Chinese) · Zbl 1054.76001
[66] Kaya, D.; Yokuş, A., A numerical comparison of partial solutions in the decomposition method for linear and nonlinear partial differential equations, Math. Comput. Simulation, 60, 507-512 (2002) · Zbl 1007.65078
[67] Kaya, D., An application of the decomposition method for the KdVB equation, Appl. Math. Comput., 152, 279-288 (2004) · Zbl 1053.65087
[68] Momani, S.; Al-Khaled, K., Numerical solutions for systems of fractional differential equations by the decomposition method, Appl. Math. Comput., 162, 1351-1365 (2005) · Zbl 1063.65055
[69] Momani, S., Analytical approximate solution for fractional heat-like and wave-like equations with variable coefficients using the decomposition method, Appl. Math. Comput., 165, 459-472 (2005) · Zbl 1070.65105
[70] Momani, S., An explicit and numerical solutions of the fractional KdV equations, Math. Comput. Simulation, 70, 110-118 (2005) · Zbl 1119.65394
[71] Momani, S., Analytic and approximate solutions of the space- and time- fractional telegraph equations, Appl. Math. Comput., 170, 1126-1134 (2005) · Zbl 1103.65335
[72] Momani, S.; Odibat, Z., Analytical approach to linear fractional partial differential equations arising in fluid mechanics, Phys. Lett. A, 355, 271-279 (2006) · Zbl 1378.76084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.